Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

please readdddddd , im in complete shock ! depo shot !

By Gudrun Schultz

December 21, 2005 (LifeSiteNews.com) – Women are suing the makers of Depo-Provera birth control, saying it has caused them severe bone loss leading to osteoporosis.

A $700-million class-action lawsuit has been filed against the drug company Pfizer, an international pharmaceutical conglomerate that also produces the prescription drugs Viagra, Zoloft and Celebrex. Pfizer has come under fire in the past for alleged lethal side effects stemming from the use of the anti-depressant Zoloft, and the company currently faces a number of lawsuits in the U.S. over Celebrex, which is alleged to cause heart attacks in users.

The drug Depo-Provera acts as an abortifacient. Given by injections four times a year, the artificial hormone prevents a baby in the earliest stages of development from implanting on the wall of the uterus, leading to its death. The drug is effective in ending pregnancies more than 99% of th

Answer Question
 
Anonymous

Asked by Anonymous at 3:57 PM on Dec. 13, 2009 in Trying to Conceive

Answers (8)
  • Whats the link? I should send this to my sister.
    Mrs.Owen86

    Answer by Mrs.Owen86 at 3:59 PM on Dec. 13, 2009

  • the time, according to Pfizer’s website. Advertisers have acclaimed it as a “hassle and worry free” birth control method, saving women from daily pill popping.

    Concerns that the drug also causes massive and partially irreversible bone loss in young women have led to three current lawsuits under way in Canada.

    The drug has also been linked to increased susceptibility to STD’s in users, as much as three times higher than normal, according to one study.

    Depo-Provera has been at the forefront of foreign-funded birth control programs in the developing world. Between 1994-2000, USAID sent over 40 million units of the drug to these programs, much of it going to Africa. Proponents of the medication have been accused of contributing to the spread of HIV in Africa by weakening women’s immune systems through use of the drug.

    omG ! i didnt know all these info prior to getting it done , thanks GOD IS MY 1ST N OLY
    Anonymous

    Answer by Anonymous at 3:59 PM on Dec. 13, 2009

  • THIS ARE THE ONLY LINK SHOWN IN THE STORY .

    ‘Family Planning’ Groups Spreading AIDS in Africa with Depo Provera, New Study Warns
    http://www.lifesitenews.com/ldn/2004/sep/04090803.html

    THIS IS THE WEBSITEJUST IN CASE THE PREVIOUS LINKS DONT WORK ! LifeSiteNews.com

    See the abstract of the study from the from the journal of Nutrition and Metabolism:
    http://www.nutritionandmetabolism.com/content/4/1/17

    THIS IS THE TITLE OF THE STORY (PRETTY SHOCKING , AT LEAST TO ME CUZ IM ON THE SHOT :(
    Anonymous

    Answer by Anonymous at 4:03 PM on Dec. 13, 2009

  • This is why i refuse to take any type of drug whether it be BC or anything else. I rarely take aspirin. I hate side effects.
    NikLvsNick

    Answer by NikLvsNick at 4:05 PM on Dec. 13, 2009

  • I googled it and found this website about it http://www.adrugrecall.com/news/depo-provera-lawsuit.html
    lovinthislife08

    Answer by lovinthislife08 at 4:05 PM on Dec. 13, 2009

  • Also the shot can hinder fertility for up to 18 months after stopping this form of BC..
    midnightmoma

    Answer by midnightmoma at 4:07 PM on Dec. 13, 2009

  • i had a horrible reaction to the depo shot, it caused me to throw up everyday for three months....i was miserable and there was nothing that could be done to counter-act the medicine i just had to wait it out...

    needless to say i never got the shot again....

    Susie
    MamaSusieQ045

    Answer by MamaSusieQ045 at 8:15 AM on Dec. 14, 2009

  • it caused me to bleed for 13 months..non-stop.
    i havent been able to concieve and i have been trying for 2 years... :(

    the doctors told me it was because of the depo shot.
    Cyarasmom

    Answer by Cyarasmom at 6:15 PM on Dec. 16, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.